Alert archive / Minnesota / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 1, 2010, 7:05 AM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2010, 7:05 AM CDT (12:05 UTC)
- Expired
- Jul 1, 2010, 8:39 AM CDT
- In force
- 94 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:58 PM CDT, 9 hours 7 minutes earlier.
Area forecast discussion, Jun 30, 9:58 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 958 PM CDT WED JUN 30 2010 .UPDATE...BAND OF CLOUDS INDUCED BY FGEN/WAA CONTINUED TO STREAM TO THE SE ACROSS THE CWA...STRETCHING FROM NW TO SE. THE BAND OF PCPN HAS BEEN FAIRLY NARROW...BUT GENERALLY TRAINING OVER THE SAME AREA. THE 4KM WRF SHOWS SOME STORMS DEVELOPING LATER IN THE NIGHT ACROSS THE INTERNATIONAL BORDER REGION. FOR THAT REASON...WILL KEEP CHANCE POPS IN THE NORTH AND THROUGHOUT THE NW TO SE CORRIDOR ACROSS THE CWA. CLOUDS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST AS THE WAA/FGEN PUSHES OFF TO THE EAST. WILL ACCOUNT FOR SOME PARTIAL CLEARING LATER IN THE NIGHT...AND MAINTAIN PARTLY CLOUDY SKIES IN THE BRAINERD LAKES REGION. && .PREV DISCUSSION... /ISSUED 646 PM CDT WED JUN 30 2010/ AVIATION.../0Z TAF ISSUANCE/ INITIAL VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH THE EXCEPTION OF INL WHERE A NEARBY TS MAY OCCUR AFTER 14Z. CONFIDENCE NOT HIGH AT THIS POINT SO ONLY ADDED A CB TO CLOUD LAYER. OTHERWISE...SLIGHT CHANCE OF AN EVENING SHOWER AT INL...HIB...AND DLH. WINDS WILL BECOME A FACTOR BY MID MORNING THURSDAY AS SOUTHERLY WINDS INCREASE AND MAY GUST IN EXCESS OF 25 KTS BY EARLY AFTERNOON AT ALL AERODROMES. PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 30 2010/ DISCUSSION...LATEST REGIONAL SFC ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE OVER THE WRN GREAT LAKES REGION...WITH A WEAK TROUGH OF LOW PRESSURE OVER THE WRN PLAINS. ALOFT...A RIDGE OF HIGH PRESSURE HAS BUILT OVER THE CENTRAL PART OF OF THE COUNTRY IN RESPONSE TO STRONG WAA OVER THE LAST DAY OR SO. HOWEVER THERE IS CURRENTLY A WEAK UPPER LEVEL SHORTWAVE MOVING ACROSS THE TOP OF THE RIDGE...PRODUCING ISOLD SHOWERS ACROSS NWRN AND NCNTL MN THIS AFTERNOON. THIS ACTIVITY WILL GRADUALLY SPREAD EWD ACROSS OUR WRN ZONES LATE THIS AFTERNOON INTO THIS EVENING...BUT SHOULD DISSIPATE BEFORE IT REACHES THE TWIN PORTS AND ARROWHEAD REGION. THE MODELS THAN HAVE THE BEST CHANCE OF PRECIP STAYING TO THE NORTH AND WEST OF THE FCST AREA THURSDAY THROUGH FRIDAY...ESPECIALLY THE NAM WHICH HAS THE MOST REASONABLE QPF FIELD WRT THE UPPER LEVEL PATTERN PROGGED OVER THE REGION. THERE WILL BE A CHANCE OF SHOWERS AND STORMS ALONG THE INTL BORDER DURING THIS TIME FRAME...BUT THE CHANCE SHOULD BE SMALL. BY SATURDAY...A FRONT ASSOCIATED WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE CANADIAN PRAIRIES WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO OUR MN ZONES AS IT APPROACHES THE NORTHLAND FROM THE WEST. A WARMING TREND IS EXPECTED THROUGH SATURDAY DUE CONTINUED WAA...WITH HIGHS REACHING INTO THE 80S FOR MUCH OF OUR CWA FRIDAY AND SATURDAY. EXTENDED...SATURDAY NIGHT THROUGH WEDNESDAY. SLOW MOVING FRONTAL BOUNDARY WILL DIVIDE THE FA SATURDAY NIGHT FROM SW TO NE WITH TSRA ALONG IT. THE FRONT MAKES IT INTO NW WI SUNDAY NIGHT BEFORE STALLING OUT. AN UPSTREAM WAVE FINALLY ARRIVES BY MONDAY NIGHT TO KICK IT E OF THE AREA. PWATS ARE IN THE 1.5 TO 2 INCH RANGE SO HEAVY RAIN MAY ACCOMPANY THE STRONGER STORMS. MODELS DIVERGE TUESDAY ONWARD. AVIATION.../18Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED. GUSTY SFC WINDS WILL OVERSPREAD ALL TAF SITES BY 15Z/01. && .POINT TEMPS/POPS... DLH 52 77 60 82 / 30 10 10 10 INL 56 85 63 86 / 30 30 20 10 BRD 60 87 66 86 / 10 10 10 10 HYR 53 84 64 88 / 20 10 10 10 ASX 50 84 64 87 / 20 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP
Hazardous weather outlook, Jun 30, 4:10 PM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT WED JUN 30 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 410 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME NORTHERN MINNESOTA THURSDAY THROUGH FRIDAY NIGHT...THEN ACROSS MOST OF THE NORTHLAND SATURDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 410 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR SATURDAY TROUGH TUESDAY NIGHT. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:56 AM CDT | Special Weather Statement | DLH | Koochiching | 44 min |
| Jul 1, 3:40 AM CDT | Special Weather Statement | DLH | Koochiching | 35 min |
| Jul 1, 4:05 AM CDT | Special Weather Statement | DLH | Koochiching | 55 min |
| Jul 1, 4:49 AM CDT | Special Weather Statement | DLH | 56 min | |
| Jul 1, 5:44 AM CDT | Special Weather Statement | DLH | 16 min | |
| Jul 1, 5:47 AM CDT | Special Weather Statement | DLH | 13 min | |
| Jul 1, 6:00 AM CDT | Special Weather Statement | DLH | 45 min | |
| Jul 1, 6:23 AM CDT | Areal Flood Advisory | DLH | Koochiching, Saint Louis | 2 hr |
| Jul 1, 6:48 AM CDT | Special Weather Statement | DLH | 42 min | |
| Jul 1, 11:59 AM CDT | Small Craft Advisory | DLH | 3 hr |
Nearby
Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.